Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Arthritis and HIV
Mar 2, 2012

I found out I was pos 12/11/06, 13 days before my 39th birthday.

I have responded very well to HAART (Atripla).

I am on a very aggressive diet of low saturated-fats (<5g a day) that has also brought my lipids panel to *better* than normal levels!

Every one of my lab panels are now back into "normal" ranges.

The only problem that I'm having is with arthritis like symptoms in my hands. I'm a computer programmer, so needless to say my hands are the key to my livelihood.

This has only started in the last six months. It just seems to me to be a bit too "early" for arthritis. Arthritis of the hands also does not run in my family.

I've not read anything around a possible relationship between HIV and/or HAART, and arthritis.

Am I missing something? It is progressing to pain and loss of coordination (of my hands only).

Are you aware of any HIV/HAART causes of accelerated arthritis?

Should I bring this up with my HIV specialist or with my general practitioner?

THANKS!

Response from Dr. Henry

There have been reports that several types of arthritis (including inflammatory/post infectious forms) may be more common in HIV+ persons. Since osteoarthritis is common in the general population and increases with aging if can be tough to determine how a case of arthritis is linked to HIV infection. Also, overuse syndromes (such as finger/wrist pain in computer users) are also very common and can overlap with arthritis. It is worth discussing with your HIV provider-I often refer to a rheumatologist(joint specialist) to provide insight on possible diagnosis and treatment for joint pain complaints. KH



Previous
HIV & Hair Loss
Next
Tired

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement